Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 11, NWS Pocatello, ID

March 23, 2016

NWS Pocatello, ID issued this wind advisory at Mar 23, 2016, 2:05 PM MDT. It took effect at Mar 24, 2016, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2016, 2:05 PM MDT (20:05 UTC)
In effect from
Mar 24, 2016, 12:00 PM MDT
Expired
Mar 24, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

306 
WWUS75 KPIH 232005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT WED MAR 23 2016

IDZ017-020-021-241000-
/O.NEW.KPIH.WI.Y.0011.160324T1800Z-160325T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
205 PM MDT WED MAR 23 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. 

* TIMING...WINDS WILL INCREASE TO ADVISORY LEVELS THURSDAY
  AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS BEFORE
  SUBSIDING.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH AT
  TIMES.

* IMPACTS...HIGH PROFILE...LIGHT VEHICLES MAY EXPERIENCE DIFFICULT
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
208 
WWUS75 KPIH 240913
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT THU MAR 24 2016


IDZ017-020-021-242000-
/O.CON.KPIH.WI.Y.0011.160324T1800Z-160325T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
313 AM MDT THU MAR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME IMPACTFUL
  THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS BEFORE
  SUBSIDING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS
  AROUND 45 MPH AT TIMES.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE
  DIFFICULT DRIVING CONDITIONS. AREAS OF BLOWING DUST MAY LIMIT
  VISIBILITY. SMALL TREE LIMBS MAY SNAP OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
064 
WWUS75 KPIH 241946
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT THU MAR 24 2016


IDZ017-020-021-250200-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-160325T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
146 PM MDT THU MAR 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING
  HOURS BEFORE SUBSIDING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS
  AROUND 45 MPH AT TIMES.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE
  DIFFICULT DRIVING CONDITIONS. AREAS OF BLOWING DUST MAY LIMIT
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
613 
WWUS75 KPIH 250203
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
803 PM MDT THU MAR 24 2016

IDZ017-020-021-250315-
/O.EXP.KPIH.WI.Y.0011.000000T0000Z-160325T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
803 PM MDT THU MAR 24 2016

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 23, 1:57 PM MDT, 8 minutes earlier.

Area forecast discussion, Mar 23, 1:57 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
157 PM MDT WED MAR 23 2016

.SHORT TERM...TONIGHT THROUGH SATURDAY. EARLY AFTERNOON SATELLITE
IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM ADVANCING INTO/TOWARD THE
BC/NW COAST. VISIBLE IMAGERY AND RADAR WERE SHOWING SOME FAIRLY WEAK
PRECIP RETURNS STREAMING OFF THE CNTRL MOUNTAINS ACROSS THE UPPER
SNAKE RIVER PLAIN INTO THE ERN HIGHLANDS WELL AHEAD OF THIS SYSTEM
AND THUS HAVE SOME CHANCE OF PRECIP IN THOSE AREAS THROUGH THIS
EVENING. THE MODELS ARE FAIRLY CONSISTENT WITH THE IDEA OF SHOWING
THE UPSTREAM LOW SHEARING ACROSS THE NW STATES LATE TONIGHT AND
THROUGH THE NRN ROCKIES THURSDAY WITH A QUICK SHOT OF MODERATE
SNOWFALL FOR THE REGION. AM GETTING STORM TOTAL AMOUNTS OF 2 TO 6
INCHES THURSDAY THROUGH THURSDAY NIGHT ALONG WITH ADVISORY LEVEL
WIND GUSTS THROUGHOUT THE SNAKE RIVER PLAIN. A VERY BRIEF BREAK
FOLLOWS FRIDAY MORNING FOLLOWED BY A SECOND DISTURBANCE DROPPING
SOUTH INTO THE REGION FRIDAY AFTERNOON/EVENING. THIS SYSTEM IS
SHOWING A LITTLE MORE INSTABILITY SO HAVE MAINTAINED A SLIGHT THREAT
OF THUNDERSTORMS OVER THE SE-THIRD OF THE AREA WITH ANOTHER QUICK
SHOT OF 2 TO 6 INCHES PRIMARILY ACROSS THE CNTRL AND ERN MOUNTAINS
WITH SOME INTRUSION INTO THE SNAKE RIVER PLAIN. A DEVELOPING RIDGE
FOLLOWS SATURDAY AFTERNOON FOR GRADUALLY DRIER CONDITIONS. EXPECTED
TO SEE 15 DEG DAYTIME TEMPERATURE SWINGS WITH EACH PASSING
SYSTEM...SO SPRING LIKE WEATHER WILL CONTINUE. HUSTON

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. DRY CONDITIONS
PERSIST THROUGH SUNDAY WITH UPPER RIDGE CROSSING EAST IDAHO. GFS AND
ECMWF BOTH INTRODUCE PRECIP SUNDAY NIGHT ACROSS THE REGION BUT COULD
ARRIVE AS EARLY AS SUNDAY AFTERNOON IN THE CENTRAL MTNS. COLD FRONT
PASSAGE APPEARS TO REMAIN DURING THE DAY MONDAY BUT BOTH MODELS
STILL STRUGGLING WITH TIMING AND POSITION OF THE UPPER LOW.
CONSENSUS STILL DROPS LOW THROUGH IDAHO INTO THE GREAT BASIN BY
TUESDAY AFTERNOON AND THEN STRETCHES IT ACROSS THE GREAT BASIN INTO
THE PLAINS FOR WEDNESDAY. TEMPERATURES BETWEEN THE MODELS CONTINUE
TO SHOW QUITE A BIT OF SPREAD SO TRYING TO PINPOINT RAIN/SNOW
DIFFERENCES AT THIS POINT REMAINS A SIGNIFICANT CHALLENGE. DMH
&&

.AVIATION...LOCALLY BREEZY CONDITIONS CONTINUE TODAY ESPECIALLY FOR
VALLEY TERMINALS. WILL LIKELY DROP OFF BELOW 12KTS FOR ALL SITES
AFTER SUNSET. VFR CONDITIONS CONTINUE TODAY THOUGH WEAK INSTABILITY
COULD PRODUCE A MVFR SHOWER AT KIDA THIS AFTERNOON. OTHERWISE NEXT
SYSTEM DROPS INTO EAST IDAHO DURING THE DAY THURSDAY WITH BETTER
CHANCES OF MVFR SHOWERS AT NEARLY ALL TERMINALS BUT THE BEST CHANCES
AT KSUN...KPIH AND KIDA. WINDS INCREASE AS WELL AFTER 15Z THU WITH
SPEEDS REACHING 25-30KTS BY AFTERNOON FOR THE SNAKE PLAIN TERMINALS
KBYI...KPIH AND KIDA. DMH
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY THURSDAY AFTERNOON AND EVENING IDZ017-020-021.
&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.